Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Infant suffering from Devrat Syndrome. Taking Lacosamide. How to procure Lacosamide in the Us?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 706 Questions
I have an infant 1 year old who is suffering from Devrat Syndrome. He is currently taking Lacosamide, Levetiracetam, Clobazam and Pyridoxine.

I am from India and planning to go to Buffalo NY in the next couple of days. I am told that I cannot procure medicines in USA using prescription from India. I need to have a prescription from a US doctor to procure medicine.

I want to know if I take him to USA, will a paediatric (neurologist) doctor in USA prescribe Lacosamide (Vimpat) to him so that I can buy that medicine when I am there?

I am asking this because Lacosamide is not advised to be given to patients under 17 years of age. However the current medications he is taking has controlled his siezure for the past 5 months and we do not want to make any changes to what he is currently taking.
Posted Mon, 22 Apr 2013 in Brain and Spine
Answered by Dr. Gopal Krishna Dash 7 hours later

Thanks for the query,

I understand your concern

If you feel that Lacosamide works for your infant, this drug can be prescribed on request. Infact there are so many drugs the safety of which are not established in infant/children, but are used. I suggest you to carry these medications under prescription from your local doctor in India along with the official seal for 2-3 months time. In the mean time you can find out a pediatric neurologist/epileptologist who will help you in this regard.

Best wishes
Please get back to me in csae you have any concern
Dr Gopal K Dash MD, DM, Post-doctoral fellowship (Epilepsy)
Consultant Neurologist and Epilepsy specialist XXXXXXX Hrudayalaya Hospital, Bangalore
My Blog in the Web site:
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor